Alert archive / Maine / Beach Hazards Statements in 2025

Beach Hazards Statement 22, NWS Caribou, ME

August 15, 2025Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Aug 15, 2025, 8:05 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 16, 2025, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 15, 2025, 8:05 PM EDT (00:05 UTC)
In effect from
Aug 16, 2025, 8:00 AM EDT
Expired
Aug 16, 2025, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 00:00Z, 0.1 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 00:00Z on 2025-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 00:00Z on 2025-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1734 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

975 
WHUS41 KCAR 160005
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
805 PM EDT Fri Aug 15 2025

MEZ029-030-170000-
/O.NEW.KCAR.BH.S.0022.250816T1200Z-250817T0000Z/
Coastal Hancock-Coastal Washington-
805 PM EDT Fri Aug 15 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT SATURDAY
THROUGH SATURDAY EVENING...

* WHAT....The warm air temperatures in the middle 70s to low 80s 
  may cause people to underestimate the danger of the cold water 
  temperatures which are currently in the middle 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT Saturday through Saturday evening.

* IMPACTS...The cold water temperatures can quickly cause 
  hypothermia to anyone in the water. Anyone on a boat or 
  paddlecraft should use extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$
1 follow-up statement
683 
WHUS41 KCAR 160620
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
220 AM EDT Sat Aug 16 2025

MEZ029-030-170000-
/O.CON.KCAR.BH.S.0022.250816T1200Z-250817T0000Z/
Coastal Hancock-Coastal Washington-
220 AM EDT Sat Aug 16 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* WHAT....The warm air temperatures in the middle 70s to low 80s 
  may cause people to underestimate the danger of the cold water 
  temperatures which are currently in the middle 50s.

* WHERE...Coastal Hancock and Coastal Washington Counties.

* WHEN...From 8 AM EDT this morning through this evening.

* IMPACTS...The cold water temperatures can quickly cause
  hypothermia to anyone in the water. Anyone on a boat or
  paddlecraft should use extreme caution.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your life jacket. Be aware of wind conditions,
tides, and localized currents.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 15, 7:23 PM EDT, 42 minutes earlier.

Area forecast discussion, Aug 15, 7:23 PM EDT, 42 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
723 PM EDT Fri Aug 15 2025

.SYNOPSIS...
High pressure settles in tonight, then moves southeast
Saturday. A cold front approaches from the northwest Saturday
night, then crosses the area Sunday and Sunday evening. High
pressure then builds in from south central Canada through
Tuesday.

&&

.NEAR TERM /THROUGH SATURDAY NIGHT/...

720pm Update...Update to aviation section only. See below.

High pressure will remain over the region tonight. This will
keep winds calm and skies clear throughout the night. The
question for tonight is how low do the temps go. Upper air model
soundings show a very dry and cool inversion layer with very
little mixing in the boundary layer. Decided to decrease temps
from the NBM, thus giving mid 40s in the north and upper 40s in
the south.

By Saturday, the high pressure moves offshore as the cold front
move west across New England. The high moving off over the
waters will pull in the warm, moist airmass from the south. This
will shift winds by the afternoon and increase slightly. With
the warm S winds and sunny skies comes the warmer temps into the
low 80s across the region.

By Saturday night, the cold front begins to move into the area.
Rain showers chances are limited at the beginning of the night,
though clouds will continue to build from NW to SE throughout
the night. The warm airmass and the cloud cover will keep temps
in the mid to upper 50s across the area. After midnight, the
isolated rain showers should start to move into the North Woods.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
A cold front moves through Sunday, bringing rain and potential
thunderstorms across the region. This could be the first
possibility of more widespread rainfall for the region, although
rainfall totals still look fairly meager, with less than 0.5"
expected for most of the region outside of the Crown of Maine.
Certainly not a drought buster by any means but any little bit
helps. The Crown of Maine could see a bit more, with 0.6" to
0.75" expected through Sunday. Thunderstorms are possible ahead
of the front, mainly in the afternoon when max daytime heating
will increase CAPEs across the south. NBM Prob Thunder values
were a little high in the morning across the north, so lowered
these values a little to reflect the minimal chance of morning
thunderstorms, even with frontal passage.

Behind the front, NW winds will usher in a cooler, drier air
mass. Winds will gust up to 20 mph behind the front, so this
could dry any areas that have received rain fairly quickly.
Temps overnight on Sunday night will drop into the mid-40s or
even the upper 30s in the North Woods. If decoupling occurs,
this forecast may still be a little optimistic for low lying
areas like Estcourt Station.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Long term pattern looks fairly quiet, even with the possibility
of a shortwave passing through Wednesday. The main energy from
this system may scoot across the southern portion of the state,
so confidence in showers and thunderstorms spreading northward
is fairly low at this point. That shortwave and the high
pressure building in afterwards will be the main factors
pushing Erin offshore at the end of the week. At this point, it
looks pretty unlikely for Northern Maine to see any sensible
weather effects from Erin, however, long period waves causing
unsafe beach conditions and high surf are a possibility and need
to be considered heading into the end of the week.

&&

.AVIATION /23Z FRIDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR conditions from tonight to Saturday night. Some
patchy fog possible early tomorrow morning at all terminals but
too low confidence to reduce TAFs below VFR. Did add BCFG to
the HUL and PQI TAFs as they are the most fog prone sites. Light
and variable winds tonight, then S wind around 5-10 kts
Saturday, and 5 kts Saturday night.

SHORT TERM: Saturday night..Mainly VFR. Rain showers begin to move in from
the NW, which could bring periods of MVFR for northern
terminals. S winds 5-15 kts.

Sunday-Sunday night...Mainly VFR/MVFR. Brief IFR or lower
in the PM, with SHRA and isolated TSRA. S/SW winds 5-10 kts
early, switching to NW from north to south during the day. Gusts
15-20 kt possible during the day and night.

Monday...Mainly VFR. Winds from the N/NW at 5-10 kts, with gusts
15-20 kts possible early afternoon. Winds gradually relax by
evening.

Tuesday...VFR. Winds from the NW at 5-10 kts in northern
terminals, and shifting from N to S at 5-10kts throughout the
day at southern terminals.

Tuesday night – Wednesday...Mainly VFR, potential for some MVFR
conditions with SHRA. Winds light and variable before becoming
S/SW on Wednesday at 5-10kts.

&&

.MARINE...
NEAR TERM: Winds and seas will remain below SCA conditions
tonight through Saturday night.

SHORT TERM: Winds and seas will remain below SCA conditions
through the short term. The chance for gustiest winds will be on
Sunday, when NW winds may increase to 20kts over the waters.
Strongest winds will be on the outer waters. Sunday will also
see an increase in seas to around 3 to 4 feet. Otherwise, seas
will remain in the 1 to 3 foot range.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...Beach Hazards Statement until 8 PM EDT this evening for MEZ029-
     030.
MARINE...None.

&&

Near Term...LaFlash/Melanson
Short Term...LF
Long Term...LF
Aviation...LaFlash/Melanson/LF
Marine...LaFlash/Melanson/LF
Hazardous weather outlook, Aug 15, 1:54 PM EDT, 6 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
154 PM EDT Fri Aug 15 2025

MEZ001>006-010-011-015>017-031-032-161800-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Penobscot-
Interior Hancock-Central Washington-Southern Piscataquis-
Northern Washington-
154 PM EDT Fri Aug 15 2025

This Hazardous Weather Outlook is for Central Highlands Maine, Far
Eastern Maine, Far Northern Maine, Interior DownEast Maine, North
Woods Maine and Penobscot Valley Maine.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ029-030-161800-
Coastal Hancock-Coastal Washington-
154 PM EDT Fri Aug 15 2025

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for Coastal DownEast Maine.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Beach Hazards Statement.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-161800-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
154 PM EDT Fri Aug 15 2025

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

Nearby

Beach Hazards Statements in Maine, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.